MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY FLOWGATE2 8F X 95CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY FLOWGATE2 8F X 95CM; CATHETER, PERCUTANEOUS
Catalog Number 90495
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the results of the device history record (dhr) review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.During visual inspection the balloon catheter was seen to be kinked/bent in multiple areas.The balloon catheter was seen to be flat/crushed 10 cm from the strain relief.The balloon catheter was seen to be flat crushed 6 cm from the tip.The balloon catheter shaft was seen to be stretched 23 cm from the tip.The balloon catheter shaft also had wrinkle damage at several points along its length.The balloon was seen to be damaged / burst ruptured.Functional inspection to test the reported event ¿balloon catheter difficulty removing /withdrawing¿ could not be replicated during analysis, however the defects noted are consistent with the event.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The as reported events can be confirmed based on the device analysis.The analysis results are consistent with the reported event.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that when removing from the 8fr sheath, resistance was encountered.Resistance was also encountered when competitor¿s balloon guide catheter was used.It could have been arteriosclerosis or a kink in the sheath, but the customer is requesting an investigation just to be sure.Additional information provided by the customer indicated that the device was prepared for use as per the directions for use, the device was confirmed to be in good condition during preparation/prior to use on the patient, continuous flush was set up and maintained throughout the clinical procedure and the patient¿s anatomy was severely tortuous.There was resistance advancing the balloon catheter in the patient¿s anatomy.The device was returned and there was kinking, damage, flattening and stretching noted to the balloon catheter shaft, there was also a burst/ rupture noted to the balloon.The extent and nature of the device damage noted is indicative of advancing/retracting of the device against resistance.It is probable that the patient¿s anatomy may have caused the difficulty to advance and retract the device and the subsequent damage noted.An assignable cause of procedural factors will be assigned to the reported event ¿balloon catheter difficulty removing/withdrawing¿ and to the analyzed events ¿balloon catheter kinked/bent¿, ¿balloon catheter damaged¿, ¿balloon catheter flat/crushed¿, ¿balloon catheter shaft stretched¿ and ¿balloon burst/ruptured during use¿, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description
The subject device was returned for analysis and the device investigation revealed that the balloon burst/ruptured during use.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.

Brand Name
FLOWGATE2 8F X 95CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key20669493
Report Number3012931345-2024-00198
Device Sequence Number8231393
Product Code DQY
UDI-Device Identifier00815742004953
UDI-Public(01)00815742004953(17)250515(10)0000313937
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2025
Device Catalogue Number90495
Device Lot Number0000313937
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/23/2024
Initial Report FDA Received Date11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8 FR SHEATH (UNKNOWN)
Patient SexUnknown